Alert archive / Vermont / High Wind Watches in 2007
High Wind Watch 1, NWS Albany, NY
NWS Albany, NY issued this high wind watch at Apr 14, 2007, 5:02 PM EDT for Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Apr 15, 2007, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 5:02 PM EDT (21:02 UTC)
- In effect from
- Apr 15, 2007, 12:00 PM EDT
- Expired
- Apr 15, 2007, 4:36 AM EDT
- In force
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 90 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Apr 14, 5:15 AM EDT, 11 hours 47 minutes earlier.
Area forecast discussion, Apr 14, 5:15 AM EDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
515 AM EDT SAT APR 14 2007
.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD IN ACROSS THE AREA TODAY...BRINGING
DRY CONDITIONS AND SOME SUNSHINE. HOWEVER...THIS TRANQUIL WEATHER
WILL BE SHORT LIVED. TONIGHT...A POWERFUL STORM WILL TRACK NORTHEAST
ACROSS THE SOUTHERN APPALACHIANS AND INTO THE MID ATLANTIC REGION.
DURING THE DAY SUNDAY...LOW PRESSURE WILL INTENSIFY AS IT LIFTS
NORTHEAST JUST OFF THE NEW JERSEY COAST. THIS STORM WILL SPREAD A
MIX OF RAIN AND SNOW INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND.
MAINLY SNOW WILL FALL ACROSS THE HIGHER ELEVATIONS...WITH THE
POTENTIAL FOR HEAVY WET SNOW TO ACCUMULATE EVEN AS FAR SOUTH AS THE
CAPITAL DISTRICT AND BERKSHIRES SUNDAY NIGHT. THIS STORM WILL STALL
NEAR LONG ISLAND SUNDAY NIGHT INTO MONDAY...WITH WINTRY
PRECIPITATION CONTINUING TO AFFECT THE REGION. THIS SYSTEM WILL
START TO PULL AWAY BY TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TODAY WILL BE THE PROVERBIAL CALM BEFORE THE STORM. WEAK HIGH
PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST...WITH CLOUDS
GRADUALLY SCOURING OUT AS WELL. CLEARING WILL TAKE LONGER ACROSS THE
HIGHER ELEVATIONS COMPARED TO THE VALLEYS. A FEW LIGHT SNOW SHOWERS
CANNOT BE RULED OUT ACROSS THE WESTERN ADIRONDACKS THIS
MORNING...BUT NO ACCUMULATION WILL OCCUR. ALL ATTENTION THEN TURNS
TO THE MAJOR STORM THAT WILL AFFECT OUR REGION STARTING SUNDAY
MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
STILL A VERY TRICKY FORECAST IN TERMS OF PRECIPITATION TYPES AND
SNOWFALL ACCUMULATIONS. THE MAIN CHANGE FROM PREVIOUS THINKING FOR
THE UPCOMING STORM IS A SLIGHTLY MORE EASTERLY TRACK TO THE SURFACE
LOW CENTER...WHICH HAS RESULTED IN A COLDER SOLUTION. THIS HAS
PROMPTED THE EXPANSION OF THE WINTER STORM WATCH TO INCLUDE AREAS
SUCH AS THE UPPER HUDSON VALLEY...CAPITAL DISTRICT...SOUTHERN
VERMONT...AND THE BERKSHIRES. MAINLY RAIN IS EXPECTED FROM THE MID
HUDSON VALLEY TO LITCHFIELD CT.
00Z NAM/GFS SHOWING SOME DIFFERENCES IN THE LOW LEVEL TEMP
FIELDS...RESULTING IN MAJOR IMPLICATIONS FOR SNOWFALL AMOUNTS. NAM
IS THE COLDER SOLUTION...WITH A STORM TRACK FARTHER EAST OF THE GFS
POSITION. THERE ARE ALSO TIMING DIFFERENCES AS WELL...WITH THE GFS
STARTING THE PRECIP IN EARNEST LATE TONIGHT WHILE THE NAM HAS THE
BULK OF THE PRECIP ARRIVING SUNDAY MORNING. GFS APPEARS TO BE THE
OUTLIER THOUGH...AS HPC FAVORING HI RES ECMWF/GEM SOLUTIONS WHICH
DELAY PRECIP DUE TO A SLOWER PROGRESSION OF THE SECONDARY LOW UP THE
COAST. WILL TREND TOWARDS SLOWER NAM FOR TIMING PURPOSES...WITH
PRECIP DEVELOPING FROM SOUTHWEST TO NORTHEAST SUNDAY MORNING.
WILL FIRST ADDRESS PTYPE ISSUES...THEN DISCUSS FACTORS FAVORING
HEAVY QPF. MAINLY FOLLOWED NAM TEMP PROFILES TO COME UP WITH PTYPE
FORECASTS. NAM FORECASTING A SHARP BAROCLINIC ZONE TO REMAIN TO THE
SOUTH OF OUR FORECAST AREA ON SUNDAY. H85 TEMPS ARE FORECAST TO BE
LESS THAN -3C FOR ALL AREAS EXCEPT FOR PORTIONS OF THE MID HUDSON
VALLEY AND LITCHFIELD CT. LATE SUNDAY NIGHT INTO MONDAY...THE
BAROCLINIC ZONE SHARPENS EVEN FURTHER AS IT LIFTS NORTHEAST INTO
MASS/CT...AND TILTS TO A MORE NORTH-SOUTH ORIENTATION AS THE
UPPER SYSTEM CUTS OFF FROM THE MAIN FLOW. LOOKING AT THE FORECAST
SOUNDINGS...ACROSS MUCH OF THE AREA ENTIRE COLUMN ABOVE 2000 FEET IS
BELOW FREEZING. SO WHILE PRECIP WILL LIKELY START AS RAIN IN THE
VALLEYS...IT WILL GRADUALLY MIX WITH AND CHANGE TO SNOW BY LATE
SUNDAY AS THE BOUNDARY LAYER COOLS...ESPECIALLY FROM THE CAPITAL
DISTRICT NORTHWARD. ANY MIX OF RAIN/SNOW IN THE HIGHER ELEVATIONS
SHOULD QUICKLY CHANGE TO SNOW SUNDAY AFTERNOON.
THE GREATEST POTENTIAL FOR HEAVY ACCUMULATING WET SNOW WILL BE
SUNDAY NIGHT INTO MONDAY...AND THIS IS WHEN THE FORECAST OF EXACT
SNOW AMOUNTS BECOMES MOST CHALLENGING. WHERE SNOW ACCUMULATES...SNOW
TO LIQUID RATIOS WILL RANGE FROM ABOUT 5/1 IN VALLEYS TO 9/1 IN
MOUNTAINS. CONFIDENCE HAS INCREASED ENOUGH TO EXPAND THE WINTER
STORM WATCH TO THE LAKE GEORGE-SARATOGA REGION...CAPITAL
DISTRICT...SOUTHERN VERMONT AND THE BERKSHIRES. ELEVATIONS ABOVE
1500 FEET WILL HAVE THE BEST CHANCE OF GREATER THAN ONE FOOT OF
SNOW...WITH EVEN THE VALLEYS POSSIBLY RECEIVING 8-12 INCHES. SINCE
THE BULK OF THE ACCUMULATING SNOW IS STILL 36 HOURS AWAY...SPECIFIC
SNOW AMOUNT FORECASTS ARE DIFFICULT TO PINPOINT AT THIS TIME. THE
HIGHEST CONFIDENCE AREA FOR HEAVY SNOW IS WEST OF THE HUDSON VALLEY.
SEVERAL FACTORS STILL POINTING TOWARDS SIGNIFICANT WIDESPREAD
PRECIPITATION. H85 EASTERLY WIND ANOMALIES STILL AROUND 5
STDEV...AND H25 AROUND 3 TO 4 STDEV. SO THIS WILL BE A LONG DURATION
EVENT WITH ABUNDANT MOISTURE TRANSPORT. 850-700 MB FRONTOGENESIS
STILL LOOKS QUITE IMPRESSIVE...WITH A GOOD POSSIBILITY OF BANDING
WITHIN THE MAIN PRECIP SHIELD. THIS WILL ENHANCE THE QPF IN SOME
AREAS. IT APPEARS 1.5 TO 2.5 INCHES OF LIQUID QPF APPEAR LIKELY
ACROSS THE ENTIRE AREA. ONE LIMITING FACTOR THAT COULD INITIALLY
HOLD DOWN PRECIP AMOUNTS IN THE HUDSON VALLEY IS EASTERLY DOWNSLOPE
WINDS. HOWEVER...WIND DIRECTION WILL TURN MORE NORTHEASTERLY SUNDAY
EVENING AND NORTHERLY OVERNIGHT WHICH IS WHEN THE HEAVY SNOW COULD
ACCUMULATE IN THE VALLEYS. HEAVY RAIN WILL CAUSE FLOODING CONCERNS
ACROSS SOUTHERN AREAS. SEE HYDRO DISCUSSION FOR DETAILS.
STRONG WINDS STILL A POSSIBILITY ACROSS THE HIGHER TERRAIN AND
FAVORED CHANNELED LOCATIONS WITH EAST TO NORTHEAST EXPOSURES. H85
WIND SPEEDS HAVE DECREASED IN MODEL FORECASTS IN OUR IMMEDIATE
FORECAST AREA...BUT ARE STILL 45-55 KTS. GRADIENT WIND WILL BE
INCREASING AS WELL SUNDAY NIGHT INTO MONDAY...WITH GUSTS OVER 40 MPH
POSSIBLE.
THE STORM IS FORECAST TO STALL ACROSS SOUTH-CENTRAL OR EASTERN NEW
ENGLAND THROUGH MONDAY...BEFORE FINALLY STARTING TO DRIFT EASTWARD.
HOWEVER...THE LOW WILL START TO FILL BY LATE MONDAY...WITH PRECIP
CONTINUING BUT GETTING LIGHTER IN INTENSITY AS THE STORM LOSES ITS
BAROCLINIC CHARACTERISTICS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NO CHANGES TO GOING FORECAST PAST MONDAY. ALL ATTENTION FOCUSED ON
THE MAJOR STORM FOR SUNDAY AND MONDAY. BELOW AVERAGE TEMPERATURES
AND SHOWERY CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK...AS A
BROAD UPPER LEVEL TROF REMAINS ENTRENCHED ACROSS THE AREA.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
|GENERALLY MVFR EARLY THIS
MORNING IMPROVING TO VFR CONDITIONS MOST AREAS BY 15Z. ADIRONDACKS
AND SOUTHERN VERMONT MVFR UNTIL EARLY AFTERNOON. WINDS NORTHWEST 10
KNOTS WITH GUSTS TO 20 KNOTS THIS MORNING BECOMING NORTHERLY AND
DIMINISHING TO 10 KNOTS OR LESS THIS AFTERNOON. LARGE STORM SYSTEM
APPROACHES AREA SATURDAY NIGHT WITH THICKENING AND LOWERING CLOUDS.
KPOU MAY SEE MVFR CONDITIONS IN RAIN/SLEET/FOG BY 06Z SUNDAY. WINDS
SATURDAY EVENING GENERALLY LIGHT AND VARIABLE BECOMING EASTERLY 5 TO
10 KNOTS.
&&
.FIRE WEATHER...
SNOW COVER REMAINS OVER MUCH OF THE ADIRONDACKS AND SOUTHERN GREEN
MOUNTAINS...WITH PATCHES OF SNOW PERSISTING IN HIGHER ELEVATIONS OF
THE CATSKILLS AND BERKSHIRES. EVEN WHERE THERE IS NO SNOW
COVER...THE GROUND REMAINS WET. ANOTHER ROUND OF SIGNIFICANT
PRECIPITATION IS EXPECTED SUNDAY AND MONDAY...WHICH WILL KEEP THINGS
QUITE WET AND/OR SNOW COVERED. HEAVY ACCUMULATING WET SNOW WILL
OCCUR ACROSS THE HIGHER ELEVATIONS.
&&
.HYDROLOGY...
THE ITEM OF MAJOR INTEREST AND CONCERN IS HOW THE STORM LATER THIS
WEEKEND WILL AFFECT THE REGION. IT APPEARS THAT A SUBSTANTIAL AMOUNT
OF THE PRECIPITATION FROM THIS STORM WILL COME AS RAIN SOUTH AND
EAST OF THE CAPITOL REGION...WHICH IS LIKELY TO SPELL TROUBLE SOME
RIVERS...BUT PARTICULARLY FOR THE HOUSATONIC RIVER AND ITS
TRIBUTARIES ALONG WITH WAPPINGERS AND THE TENMILE IN SOUTHEASTERN
NEW YORK. ALL OF THESE RIVERS HAD SIGNIFICANT RAIN WEDNESDAY NIGHT
AND THURSDAY MORNING WHILE THE REST OF THE REGION HAD SNOW OR A MIX.
TOTAL RAINFALL IS EXPECTED TO BE 1.5 TO 2.5 INCHES LIQUID. HEAVIEST
RAIN IS EXPECTED SUNDAY AFTERNOON AND EVENING...WITH MOST FLOODING
OCCURRING SUNDAY NIGHT AND MONDAY. BASED ON LOCAL WFO RIVER MODELS
USING FORECAST PRECIPITATION...SOME MODERATE FLOODING IS POSSIBLE IN
DUTCHESS AND LITCHFIELD COUNTIES. SOME MINOR TIDAL FLOODING IS ALSO
POSSIBLE SUNDAY NIGHT ALONG THE HUDSON RIVER NEAR KINGSTON AND
POUGHKEEPSIE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
CTZ001-013.
NY...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON FOR NYZ032-033-038>040-042-047-048-051-058-063-
082.
FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
NYZ049-050-052>054-059>061-064>066.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR NYZ041-043-049-050-052>054-059>061-083-084.
MA...FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
MAZ001-025.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR MAZ001-025.
CT...FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
CTZ013.
&&
SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...SND
FIRE WEATHER...JPV
HYDROLOGY...SNDHazardous weather outlook, Apr 14, 5:36 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 536 AM EDT SAT APR 14 2007 NYZ032-033-038>040-042-047-048-051-058-063-082-151100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 536 AM EDT SAT APR 14 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY AND EASTERN CATSKILLS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ041-043-083-084-VTZ013>015-151100- NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 536 AM EDT SAT APR 14 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ049-050-052>054-059>061-151100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- 536 AM EDT SAT APR 14 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT EASTWARD TO THE NORTHERN TACONICS AND BERKSHIRES. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-NYZ064>066-151100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 536 AM EDT SAT APR 14 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MID HUDSON VALLEY EASTWARD TO THE LITCHFIELD HILLS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:13 PM EDT | Winter Storm Warning | ALY | Albany, Fulton, Greene, Hamilton, Herkimer, Montgomery and 6 more | 46 hr |
Nearby
High Wind Watches in Vermont, 2007High Wind Watches in Massachusetts, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.